The Vestibular Migraine & Secondary Hydrops Community
Read our welcome post, user support wiki & visit our member recommended products page

Just started Effexor


#1

Been on the med for about 3 days now…

How long before I should expect to see results?

Thanks.


#2

Hi @wristsprain21 I started Amitriptyline a month ago but seeing little results yet as im only on 20mg and the advise from the lovely people on this forum tell me I should only expect results when I hit my desired dosage and also when a fair few months have passed… I suppose you’ll start to see subtle changes in time if it is the right drug for you. Hope it helps though! :grin:


#3

it depends on your symptoms and dose, but at least a few weeks. My doctor told me a year to feel better, which is somewhat true. I am 9 months into venlafaxine 150 mg, still have symptoms but much better now.


#4

Thanks all…it’s only been a few days and I (obviously from what you all have written) have seen no improvement yet—I have however had a drastic uptick in my exhaustion and a flood of crazy emotions which I presume means I am adjusting to the drug.


#5

Yeah, give it at least 4 weeks for side effects to regulate/ ease down. What dose are you?


#6

Thanks—right now I am on 37.5 mg daily.


#7

good, that is small dose, enough and recommended for MAV, so hopefully within a few weeks you will start seeing some improvements!


#8

For the first little while (couple of weeks?) the start-up side effects may obscure the positive effects of the drug—given that the start-up side effects of flu-like sensations (headache and dizzy, foggy head) are, for me, the very same chronic migraine symptoms I am trying to eliminate. Many people start on 1/2 or 1/3 of the 37.5mg dose to give the body a gentler introduction to the drug. If you’re surviving at 37.5mg I’d encourage you to wait it out for a couple weeks to gauge the effect. Wishing you very good luck with it—


#9

Good luck with the Effexor…i have been taking 37.5mg since september along with Botox and i can see a big difference especially with outdoor visual vertigo…keep it up!!


#10

Update—

Just finished week 2. The side effects have mostly subsided but I still have not seen any positive effects yet. Keeping on and keeping my fingers crossed.


#11

good regarding side effects, give it a few weeks, patience :).